THIS FAT OLD LADY’S ME MONDAY – MY BOOB HURTS

Let me tell you something.  When they tell you that the worst side effects from radiation treatment happen after treatment ends, they aren’t fucking kidding.

Son of a bitch, this is miserable.

I don’t know how it is for other folks, but for me, it’s not terrible pain or anything (well mostly anyway) just it’s always something.

I have a swath of purplish skin under my arm and circling around my boob.  This swath is slightly painful to the touch and itches like crazy.  (They told me to put OTC cortisone cream on it – and that helps – for awhile.) 

I’ll spare you what all is going on with the nipple.  You’re welcome.

On my chest, above the breast it’s all red, slightly painful to the touch (not as bad as the underarm though) and itchy.

But the worst is under the breast in the crease – it is RAW.  OMG does that hurt – but only if you touch it. 

And I have to touch it three times a day. 

As instructed I put calendula cream on everything twice a day and Aquaphor at night. 

I can’t tell if anything is getting better or if I’m still in the downward cycle of side effects. 

Because of the raw part, which I already had on my last day of treatment – I have a follow-up appointment with a nurse this Friday.  She said to call and come in earlier if it gets worse (worse than what?  It’s raw, it stings like a paper cut with lemon juice poured into it if you touch it, and it’s seeping blood), or cancel the appointment if it gets better.

At least the gauze they gave me to put under the boob helps to keep the skin from rubbing – it’s supposed to let air get to it.  Who are we kidding?  Under my fat old lady boob?  There’s no air – I’d have to install a snorkel for air to get to that area. 

I would call and go in sooner, but then I wonder if I’m just being a big baby and should just suck it up buttercup.  And then just when I think I have to call and go in, I think (imagine?) wait.  Is that a teensy bit better?  Or not?  Or, I don’t fucking know. 

All I do know is that I’m pretty sure I’m not canceling the appointment to have it looked at again.  (You know me, any chance to whip out a boob!)

9 thoughts on “THIS FAT OLD LADY’S ME MONDAY – MY BOOB HURTS

  1. Hi Terri,

    I am sorry that you are going through that disease, and the treatment! I would post my response, but have temporarily mislaid my WordPress password.

    BTW, one statement you made is actually very funny, even memorable:

    “There’s no air – I’d have to install a snorkel for air to get to that area.”

    Hugs,

    Bill Fabrey

    >

  2. If it’s bothering you, go ahead: GO IN EARLY! The people in your docs’ offices are YOUR employees when
    you’re there – make ’em work for you when you’re in need. If something’s bleeding, deal with it NOW. (You’re
    welcome).
    The line about the snorkel – put it this way: I’d give 10 years off my life to have been the one who said it first!
    (I may steal it).
    As for the discoloration – visit your local beauty supply & find the old queen who knows EVERYTHING in
    stock – tell him what the trouble is & he will be EVER so sympathetic, telling you about all his ladies with
    the same problem – and he will find you the proper skin bleach. It took me about 8 weeks’ worth of the
    stuff (total cost of under $35) & my skin returned to its normal color. Until my old guy retired, every time I
    set foot in the beauty supply, he’d spot me, come over & ask how I was doing.
    You’re recovering – YAY! – keep it up & let us know when you start to feel better. And PLEASE, if there’s
    bleeding & raw skin, get your ass back to the doc & let someone fix it! (Or is that ‘get your BOOB back…”?)

    • Go ahead and steal it. In a week or two I won’t remember I said it! I’m not too worried about the discoloration – except it looks more like a rash than a burn. But I will keep in mind what you said. I’m sure if I put the word out on FB, some of my gay gents will have good advice for me!

  3. You might want to ask if they can prescribe something stronger than the OTC cortisone. When I get dermatitis, my doc prescribes Triamcinolone Acetonide; she says OTC hydrocortisone is too weak. Worth a shot!

    Hope you feel better soon!

  4. I’ll have to ask if that would help – because I already have some. A little worried about it though because when I’ve used it, it sometimes leads to peeling skin – and I already have that. Thanks for the advice though. I would never have thought about it.

Leave a Reply to Kim Cancel reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s